The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
468 Posts
Discussion Starter · #1 ·
:help: What kind of medicine can the rheumatologist give me for the sores in my mouth? the methotrexate was supposed to help but they disappeared for awhile but came right back and on the end of my tongue. Annoying and painful....does the medicine have any side effects? Any feedback would be appreciated.:wink2:
 

·
Registered
Joined
·
391 Posts
Hi Karly!

I get sores on my tongue (usually the underside) as well as the insides of my cheeks and the roof of my mouth. My sores aren't painful, for the most part.

Mouth sores can indeed be a side effect of the MTX. There are some creams and pastes the rheumy can prescribe for you to help the sores heal more quickly. Mine gave me triamcinolone acetonide dental paste. It is rather yucky, but does help. I only use it on painful lesions.

I hope you feel better soon!

Terri
 

·
Registered
Joined
·
15,684 Posts
Hi Karly,

I sympathise with the mouth sores I have a mouthful right now :(

Did they start you on Folic Acid when you started the Methotrexate? That can help with the mouth sores and other side effects. The Rheumy should be able to prescribe something to help clear them up quickly for you.

:hug:

love
Lily
 

·
Registered
Joined
·
1,289 Posts
Hi Karly,

I can sympathise totally, they are awful and very painful. So many of us suffer from them. Mine are beleived to be more due to the Plaquinel rather than lupus but I'm not willing to take the chance of stopping the Plaq to find out. :hehe:

I use an anti-bacterial mouthwash, a steroid paste (adcortyl in orabase) and if it's really bad then I have hydrocortisone pellets.

Hope you feel better soon.

Pam xxx
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top